New York, 2012High Wind and Strong Wind in New York, January 17 to 18, 2012
January 17 to 18, 2012 · NWS BTV · 9 events in 9 counties and zones
A strong and intensifying area of low pressure moved just north of the St. Lawrence River across southeast Ontario and Quebec provinces in Canada during the night of January 17th and early morning hours of January 18th.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $170,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong and intensifying area of low pressure moved just north of the St. Lawrence River across southeast Ontario and Quebec provinces in Canada during the night of January 17th and early morning hours of January 18th.
The strong pressure gradient and cold air advection accompanying low pressure and associated cold front accounted for strong to damaging west to southwest winds with gusts in excess of 60 mph in the St. Lawrence River Valley with gusts in excess of 50 mph across most of northern New York. In addition, an earlier ice event still allowed for ice accretion remaining on trees prior to this wind event. Some specific measured wind gusts included;66 mph in Potsdam, 65 mph in Hannawa Falls, 63 mph in Massena (St. Lawrence County), 55 mph in Lake Clear (Franklin county) and Ellenburg (Clinton county).
The end result was numerous tree limbs, trees and power lines down along with thousands without power in the St. Lawrence River Valley with scattered tree limbs, trees and power outages in the Adirondacks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jan 17, 11:00 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 17, 11:00 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1100 PM EST TUE JAN 17 2012
.SYNOPSIS...
INTENSIFYING LOW PRESSURE SWINGING THROUGH THE SAINT LAWRENCE
VALLEY WILL BRING A VARIETY OF MIXED PRECIPITATION TO THE REGION
THROUGH THIS EVENING ALONG WITH A HIGH WIND THREAT ACROSS NORTHERN
NEW YORK AND FAR NORTHWESTERN VERMONT TONIGHT. A BRIEF RETURN OF
ARCTIC AIR WILL SPELL A CHILLY TEMPERATURE FORECAST BY WEDNESDAY
INTO WEDNESDAY NIGHT BEFORE MODERATING TEMPERATURES RETURN FOR
LATER THIS WEEK. OTHER THAN PERIODIC BOUTS OF LIGHT SNOW SHOWER
ACTIVITY...RATHER INSIGNIFICANT WEATHER IS EXPECTED FROM THURSDAY
ONWARD.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 1100 PM EST TUESDAY...COLD FRONT ALREADY MOVING INTO
NORTHERN NEW YORK AT THIS TIME AS SURFACE WINDS GUSTING TO OVER 40
KNOTS AT OGDENSBURG AND POTSDAM AT THIS TIME. WINDS WILL INCREASE
OVERNIGHT AND THIS WILL ALLOW FOR GOOD MIXING ACROSS THE REGION.
BASED ON LATEST GFS LAMP GUIDANCE AND 18Z MOS GUIDANCE HAVE RAISED
MIN TEMPERATURES OVERNIGHT...AS COMBINATION OF CLOUD COVER AND
GUSTY WINDS WILL PROVIDE PLENTY OF MIXING AND KEEP TEMPERATRURES
UP OVERNIGHT. HAVE ALSO LOWERED EXPECTED SNOWFALL AMOUNTS
OVERNIGHT AS WELL BASED ON LOOKING AT UPSTREAM SURFACE
OBSERVATIONS AND RADAR DATA.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 309 PM EST TUESDAY...GUSTY WEST TO NORTHWESTERLY WINDS AND
SCT NRN MTN SHSN ACTIVITY TO THEN SLOWLY WANE THROUGH THE DAY ON
WEDNESDAY AS SFC LOW PULLS INTO THE CANADIAN MARITIMES AND ARCTIC
HIGH PRESSURE BUILDS EAST. WHILE QUITE CHILLY...THIS AIRMASS NOT
QUITE AS COLD AS THAT OF THIS PAST WEEKEND. REGARDLESS...STILL A
RATHER BLUSTERY AND RAW DAY ON WEDNESDAY AS READINGS HOLD STEADY
OR SLOWLY FALL THROUGH THE TEENS AND/OR SINGLE DIGITS.
THEN CLEAR AND COLD WEDNESDAY NIGHT AS AFOREMENTIONED HIGH CRESTS
OVERHEAD WITH CLEARING SKIES. READINGS SHOULD GENERALLY BOTTOM OUT
IN THE 5 TO 15 BELOW RANGE ACROSS THE MTNS...AND 5 BELOW TO 5
ABOVE IN THE BROADER VALLEYS BY THURSDAY MORNING.
THEREAFTER...A GRADUAL INCREASE IN CLOUD COVER AND THREAT OF SCT
SHSN ACTIVITY WILL OCCUR BY LATER THURSDAY INTO THURSDAY NIGHT AS
ADDITIONAL NRN STREAM CLIPPER ENERGY SWINGS INTO THE REGION.
CONTINENTAL ORIGIN OF THIS SYSTEM SHOULD ENSURE ONLY LIGHT
ACCUMULATIONS OF A FEW INCHES...MAINLY ACROSS THE NRN MTNS AS
FLOW TRENDS SOUTH...THEN SOUTHWEST TO WEST BY THURSDAY NIGHT
BEHIND PARENT FRONTAL BOUNDARY. TEMPERATURES MORE MODERATE DURING
THIS PERIOD...BUT STILL A TAD BELOW MID-JANUARY NORMS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 130 PM EST TUESDAY...SURFACE HIGH PRESSURE WILL RIDGE INTO
THE NORTH COUNTRY BEGINNING FRIDAY MORNING AND CONTINUING THROUGH
EARLY SATURDAY. ON SATURDAY NIGHT A LOW PRESSURE SYSTEM WILL PASS
TO OUR SOUTH...AND HAVE MENTIONED A CHANCE FOR SNOW SHOWERS
ACROSS OUR SOUTHERN ZONES FOR SATURDAY AFTERNOON AND OVERNIGHT.
NEXT CHANCE FOR SNOW SHOWERS WILL BE ON MONDAY AS A LOW PRESSURE
SYSTEM PASSES TO OUR NORTH. HAVE ANOTHER CHANCE FOR SNOW SHOWERS
MENTIONED FOR THE MONDAY INTO MONDAY NIGHT TIMEFRAME. OVERALL NO
SIGNIFICANT SYSTEMS EXPECTED IN THE EXTENDED FORECAST...AND
TEMPERATURES WILL TREND BACK ABOVE NORMAL OVER THE WEEKEND AND
INTO EARLY NEXT WEEK.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 00Z THURSDAY...AREAS OF MVFR/IFR/LIFR EXPECTED ACROSS THE REGION
EARLY TONIGHT AS A COLD FRONT APPROACHES THE REGION FROM THE GREAT LAKES.
EXPECTING SURFACE WINDS TO SHIFT TO THE WEST ACROSS THE REGION
FROM 06Z-08Z WEDNESDAY WITH SURFACE WINDS GUSTING ABOVE 20 KNOTS
AND CONTINUING THROUGH 00Z THURSDAY. CEILINGS WILL IMPROVE TO MVFR/VFR BY
10Z WEDNESDAY.
OUTLOOK 00Z THURSDAY THROUGH SUNDAY...00Z THURSDAY THROUGH 00Z
FRIDAY...MAINLY VFR UNDER RIDGE OF HIGH PRESSURE. 00Z FRIDAY
THROUGH 18Z FRIDAY...MVFR WITH SCATTERED IFR CONDITIONS IN PERIODS
OF LIGHT SNOW WITH CLIPPER SYSTEM. 18Z FRIDAY THROUGH 06Z
SATURDAY...VFR UNDER HIGH PRESSURE. 06Z SATURDAY THROUGH 00Z
SUNDAY...POSSIBLE MVFR SNOW SHOWERS AS SYSTEM SLIDES TO THE SOUTH.
&&
.EQUIPMENT...
AS OF 1100 PM EST TUESDAY...THE TEMPERATURE AND DEW POINT SENSORS
AT THE AUTOMATED SURFACE OBSERVING SYSTEM AT THE MORRISVILLE STATE
AIRPORT IN MORRISVILLE VERMONT (KMVL) ARE OUT OF SERVICE AT THIS
TIME. ELECTRONICS TECHNICIANS WILL ATTEMPT REPAIRS AT THIS SITE
DURING THE DAY ON WEDNESDAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR VTZ003-
004-007.
WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR VTZ001-002-016.
NY...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NYZ026-
027.
WIND ADVISORY UNTIL 7 AM EST WEDNESDAY FOR NYZ028>030.
HIGH WIND WARNING UNTIL 7 AM EST WEDNESDAY FOR NYZ026-027-087.
WIND ADVISORY UNTIL 1 PM EST WEDNESDAY FOR NYZ031-034.
&&
SYNOPSIS...JMG
NEAR TERM...WGH
SHORT TERM...JMG
LONG TERM...NEILES
AVIATION...WGH/NEILES
EQUIPMENT...WGHHazardous weather outlook, Jan 17, 12:54 PM EST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1254 PM EST TUE JAN 17 2012
NYZ026-027-181800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-
1254 PM EST TUE JAN 17 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT WINTER WEATHER...HIGH
WIND REPORTS AND ANY REPORTS OF WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE LATER TODAY AND TONIGHT.
VTZ003-004-007-181800-
ORLEANS-ESSEX-CALEDONIA-
1254 PM EST TUE JAN 17 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT WINTER WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE LATER TODAY AND TONIGHT.
NYZ087-181800-
SOUTHWESTERN ST. LAWRENCE-
1254 PM EST TUE JAN 17 2012
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT HIGH WIND REPORTS OR
ANY REPORTS OF DAMAGE TO THE NATIONAL WEATHER SERVICE TONIGHT.
NYZ028>030-VTZ001-002-016-181800-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN-
1254 PM EST TUE JAN 17 2012
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHWEST VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO HIGH WIND REPORTS TO THE
NATIONAL WEATHER SERVICE TONIGHT.
NYZ031-034-181800-
WESTERN CLINTON-WESTERN ESSEX-
1254 PM EST TUE JAN 17 2012
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO SUBMIT HIGH WIND REPORTS TO
THE NATIONAL WEATHER SERVICE TONIGHT.
NYZ035-VTZ005-006-008>012-017>019-181800-
EASTERN ESSEX-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-WESTERN ADDISON-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
1254 PM EST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LIGHT WINTRY MIXED PRECIPITATION OR LIGHT RAIN WILL DEVELOP THIS
AFTERNOON...BEFORE TAPERING OFF TO SNOW SHOWERS TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JMG
High Wind, Southwestern St. Lawrence
- When
- January 17, 11:00 PM EST to January 18, 2:00 AM EST
- Where
- Southwestern St. Lawrence forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $50,000
- Reported by
- AWOS
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
AWOS recorded 66 mph at Potsdam, 65 mph along with damage to trees and houses in Hannawa Falls with multiple reports of trees and power lines. An estimated 5,000+ customers without power.
Strong Wind, Southeastern St. Lawrence
- When
- January 17, 11:00 PM EST to January 18, 2:00 AM EST
- Where
- Southeastern St. Lawrence forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Numerous spotters reported measured wind gusts in the upper 40s to near 50 mph with scattered downed limbs, isolated trees and power outages throughout the Adirondacks. A report of 55 mph was measured at Lake Clear (Saranac Lake ASOS).
High Wind, Northern St. Lawrence
- When
- January 18, 12:00 AM EST to 3:00 AM EST
- Where
- Northern St. Lawrence forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $35,000
- Reported by
- ASOS
- Coordinates
- 44.501, -75.116 (the zone’s center; the record gives no point)
Massena Airport ASOS recorded 63 mph gust along with numerous power outages across northern St. Lawrence and northern Franklin counties.
High Wind, Northern Franklin
- When
- January 18, 12:00 AM EST to 3:00 AM EST
- Where
- Northern Franklin forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $25,000
- Reported by
- ASOS
- Coordinates
- 44.593, -74.304 (the zone’s center; the record gives no point)
Massena Airport ASOS recorded 63 mph gust along with numerous power outages across neighboring northern Franklin county.
Strong Wind, Southern Franklin
- When
- January 18, 12:00 AM EST to 3:00 AM EST
- Where
- Southern Franklin forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $15,000
- Reported by
- ASOS
- Coordinates
- 44.593, -74.304 (the zone’s center; the record gives no point)
Numerous spotters reported measured wind gusts in the upper 40s to near 50 mph with scattered downed limbs, isolated trees and power outages throughout the Adirondacks. A report of 55 mph was measured at Lake Clear (Saranac Lake ASOS).
Strong Wind, Eastern Essex
- When
- January 18, 1:00 AM EST to 4:00 AM EST
- Where
- Eastern Essex forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 44.117, -73.773 (the zone’s center; the record gives no point)
Numerous spotters reported measured wind gusts in the upper 40s to near 50 mph with scattered downed limbs, isolated trees and power outages throughout the Adirondacks as well as eastern Essex county.
Strong Wind, Western Clinton
- When
- January 18, 1:00 AM EST to 4:00 AM EST
- Where
- Western Clinton forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
Numerous spotters reported measured wind gusts in the upper 40s to near 50 mph with scattered downed limbs, isolated trees and power outages throughout the Adirondacks. A report of 55 mph was measured in Ellenburg.
Strong Wind, Western Essex
- When
- January 18, 1:00 AM EST to 4:00 AM EST
- Where
- Western Essex forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 44.117, -73.773 (the zone’s center; the record gives no point)
Numerous spotters reported measured wind gusts in the upper 40s to near 50 mph with scattered downed limbs, isolated trees and power outages throughout the Adirondacks. A report of 55 mph was measured at Lake Clear (Saranac Lake ASOS).
Strong Wind, Eastern Clinton
- When
- January 18, 1:00 AM EST to 4:00 AM EST
- Where
- Eastern Clinton forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 44.746, -73.678 (the zone’s center; the record gives no point)
Numerous spotters reported measured wind gusts in the upper 40s to near 50 mph with scattered downed limbs, isolated trees and power outages throughout the Adirondacks as well as eastern Essex county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Kentucky, January 17, 20121 injured · $491,000 · EF2 · 24 events
- Tornado in Mississippi, January 17, 20122 injured · $250,000 · EF2 · 1 event
- Cold in Minnesota, January 17, 20121 death · 1 event
- Damaging Winds in New York, January 17, 2012$406,000 · 62 kt wind · 36 events
- High Wind in New York, January 17 to 18, 2012$765,000 · 63 kt wind · 17 events
- Tornadoes and Flood in Indiana, January 17 to 18, 2012$114,000 · EF1 · 8 events
- Damaging Winds and Strong Wind in Kentucky, January 17, 2012$179,000 · 65 kt wind · 16 events
- Tornado in Tennessee, January 17, 2012$250,000 · EF0 · 1 event
- Damaging Winds and High Wind in Ohio, January 17, 2012$98,000 · 56 kt wind · 19 events
- Hail and Damaging Winds in Pennsylvania, January 17, 2012$140,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Illinois, January 17, 2012$75,000 · 2 in hail · 7 events
- High Wind in New York, January 17 to 18, 2012$75,000 · 54 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354224, 354231, 354225, 354227, 354232, 354229, 354233, 354234, 354301.